Alert archive / Illinois / Tornado Warnings in 2015

Tornado Warning 20, NWS Chicago, IL

June 22, 2015Lee County, Illinois

NWS Chicago, IL issued this tornado warning at Jun 22, 2015, 7:35 PM CDT for Lee County, Illinois. It was in force for 40 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 7:35 PM CDT (00:35 UTC)
Expired
Jun 22, 2015, 8:15 PM CDT
In force
40 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Lee County, IL

The radar

The Chicago radar (KLOT), 99 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:53 PM CDTTORNADO4 S Amboy, IL*** 7 INJ *** EF-2 TORNADO WITH PEAK WINDS OF 130 MPH AND PATH LENGTH OF 7.8 MILES. THIS TORNADO SNAPPED OR UPROOTED MANY LARGE TREES IN THE WOODHAVEN LAKES CAMPING RESORT AREA. SEVERAL OF THESE FELL ON RECREATIONAL VEHICLES. ENDING TIME OF 811 PM.
Jun 22, 8:04 PM CDTTSTM WND DMGSublette, ILBARN BLOWN DOWN.
Jun 22, 8:07 PM CDTTSTM WND DMGSublette, ILWOODHAVEN LAKES. MULTIPLE PEOPLE TRAPPED IN TRAILERS. POSSIBLE TORNADO.
Jun 22, 8:07 PM CDTTORNADOSublette, ILTRAILERS FLIPPED ON SIDE, MULTIPLE TREE LIMBS DOWN, DAMAGE TO TRAILER ROOFS.
Jun 22, 8:07 PM CDTTORNADOSublette, ILCONFIRMED TORNADO.
Jun 22, 8:19 PM CDTTSTM WND DMG3 E Sublette, IL1 FT. DIAMETER TREE SNAPPED AT BASE. LEE-LASALLE COUNTY LINE ON RTE 251
Jun 22, 8:19 PM CDTTSTM WND GST 603 E Sublette, ILZERO VISIBILITY WITH 60 MPH GUST AT RTE 251 ON THE LEE-LASALLE COUNTY LINE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 3:56 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1958 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
441 m²/s²
Significant tornado parameter
5.7
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WFUS53 KLOT 230035
TORLOT
ILC103-230115-
/O.NEW.KLOT.TO.W.0020.150623T0035Z-150623T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
735 PM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL LEE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 815 PM CDT
    
* AT 735 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR WALTON...MOVING EAST AT 30 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  WALTON AROUND 745 PM CDT.
  AMBOY AROUND 755 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
SUBLETTE.

THIS INCLUDES... LEE COUNTY FAIRGROUNDS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4182 8940 4180 8914 4163 8916 4163 8917
      4158 8917 4159 8949
TIME...MOT...LOC 0035Z 288DEG 25KT 4173 8952 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BIRK
4 follow-up statements
832 
WWUS53 KLOT 230044
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
744 PM CDT MON JUN 22 2015

ILC103-230115-
/O.CON.KLOT.TO.W.0020.000000T0000Z-150623T0115Z/
LEE IL-
744 PM CDT MON JUN 22 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTH
CENTRAL LEE COUNTY...
    
AT 744 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER WALTON...MOVING EAST AT 30 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  AMBOY AROUND 755 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
SUBLETTE.

THIS INCLUDES... LEE COUNTY FAIRGROUNDS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4182 8940 4180 8914 4163 8916 4163 8917
      4158 8917 4159 8949
TIME...MOT...LOC 0044Z 288DEG 25KT 4171 8944 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BIRK
205 
WWUS53 KLOT 230055
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
755 PM CDT MON JUN 22 2015

ILC103-230115-
/O.CON.KLOT.TO.W.0020.000000T0000Z-150623T0115Z/
LEE IL-
755 PM CDT MON JUN 22 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTH
CENTRAL LEE COUNTY...
    
AT 755 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER AMBOY...OR NEAR WALTON...MOVING EAST AT 30 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL LEE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
SUBLETTE.

THIS INCLUDES... LEE COUNTY FAIRGROUNDS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4182 8940 4180 8914 4163 8916 4163 8917
      4158 8917 4159 8949
TIME...MOT...LOC 0055Z 288DEG 24KT 4168 8933 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BIRK
203 
WWUS53 KLOT 230101
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
801 PM CDT MON JUN 22 2015

ILC103-230115-
/O.CON.KLOT.TO.W.0020.000000T0000Z-150623T0115Z/
LEE IL-
801 PM CDT MON JUN 22 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTH
CENTRAL LEE COUNTY...
    
AT 800 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR AMBOY...OR 9 MILES SOUTHEAST OF WALTON...MOVING 
SOUTHEAST AT 25 MPH. AT 756 PM. SIGNIFICANT DAMAGE WAS REPORTED 
WEST OF SUBLETTE WITH THIS STORM. 

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
WALTON...AMBOY AND SUBLETTE. 

THIS INCLUDES... LEE COUNTY FAIRGROUNDS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4182 8940 4180 8914 4163 8916 4163 8917
      4158 8917 4159 8949
TIME...MOT...LOC 0100Z 300DEG 21KT 4165 8928 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BIRK
122 
WWUS53 KLOT 230113
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
813 PM CDT MON JUN 22 2015

ILC103-230122-
/O.EXP.KLOT.TO.W.0020.000000T0000Z-150623T0115Z/
LEE IL-
813 PM CDT MON JUN 22 2015

...THE TORNADO WARNING FOR SOUTH CENTRAL LEE COUNTY WILL EXPIRE AT
815 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTH CENTRAL
ILLINOIS.

REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR 
SOUTHEASTERN LEE COUNTY THROUGH 845 PM. SEE WARNING 21 FOR MORE 
INFO.

LAT...LON 4182 8940 4180 8914 4163 8916 4163 8917
      4158 8917 4159 8949
TIME...MOT...LOC 0111Z 288DEG 25KT 4165 8928 

$$

BIRK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 22, 7:03 PM CDT, 32 minutes earlier.

Area forecast discussion, Jun 22, 7:03 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
703 PM CDT MON JUN 22 2015

.MESOSCALE DISCUSSION...
703 PM CDT

CONTINUE TO MONITOR THUNDERSTORM TRENDS ACROSS THE AREA...IN
PARTICULAR ACROSS FAR WESTERN AND NORTH CENTRAL ILLINOIS.

LATEST RADAR TRENDS WOULD SUGGEST THAT SUBSTANTIAL INSTABILITY
AND MORE THAN SUFFICIENT BULK SHEAR IN PLACE IS ALLOWING FOR
ORGANIZED DEVELOPMENT WITH ROTATING UPDRAFTS...WITH THUNDERSTORMS
THAT ARE APPROACHING THE FAR WESTERN CWA. HOWEVER...OVER THE LAST
HOUR...THE CURRENT THUNDERSTORMS HAVE STRUGGLED TO MAINTAIN THEIR
INTENSITY. MAIN STORM OF FOCUS AT THE MOMENT IS MOVING EAST
SOUTHEAST THROUGH WHITESIDE COUNTY INTO LEE AND OGLE. THIS STORM
HAS MAINTAINED ITSELF FOR THE LAST HOUR AND EXHIBITED MID LEVEL
ROTATION...BUT WITH ITS MAIN CORE STRUGGLING TO PERSIST. THIS IS
LIKELY OWING TO THE STOUT CAP/WARM AIR ALOFT...WHICH IS ALSO
LIMITING OVERALL COVERAGE OF ANY STRONG/SEVERE STORMS.
HOWEVER...PER AMDAR SOUNDINGS...CAP HAS ERODED SIGNIFICANTLY IN
THE NEAR TERM AND WILL LIKELY CONTINUE TO SHOW THIS TREND OVER THE
NEXT COUPLE OF HOURS.

AN ERODING CAP WITH MID LEVEL ENERGY STILL PUSHING OVER STRONG
LOW LEVEL CONVERGENCE ALONG EASTWARD MOVING FRONTAL
BOUNDARY...WILL LIKELY ALLOW FOR INCREASING INTENSITY OF CURRENT
STORMS AND COULD ALLOW FOR COVERAGE TO ALSO BEGIN INCREASING.
DISCRETE THUNDERSTORM DEVELOPMENT WILL LIKELY BE MORE FAVORED IN
THE NEAR TERM WITH THE MAIN THREAT OF SEVERE STORMS LIKELY ACROSS
THE WATCH BOX. LARGE HAIL AND DAMAGING WINDS WILL CONTINUE TO BE
THE MAIN THREATS BUT STRONG LOW LEVEL HELICITY IN THE PRESENCE OF
SEVERAL LOW LEVEL FOCI...A FEW TORNADOES WILL ALSO BE POSSIBLE.
CONFIDENCE WITH THE EVOLUTION OF CURRENT AND EXPECTED STORMS IN
THE NEAR TERM IS LOWER...BUT LIKELY SCENARIO IS FOR THESE STORMS
TO CONGEAL INTO A FORWARD PROPAGATING MCS WITH WIND AND HEAVY
RAINFALL THE MAIN THREAT. ESPECIALLY AS CURRENT PWATS OF AROUND
2.0 INCHES JUST WEST OF THE CWA...WILL SHIFT EAST ACROSS THE CWA
LATER THIS EVENING.

RODRIGUEZ

&&

.SHORT TERM...
234 PM CDT

TUESDAY THROUGH THURSDAY...

ANTI-CYCLONIC SFC RIDGE WILL BE SLIDING
SOUTHEAST ACROSS THE UPPER MIDWEST...WITH THE LEADING EDGE PRODUCING
A WEAK PRESSURE GRADIENT. THIS WILL ALLOW WINDS TO QUICKLY VEER
NORTH/NORTHEAST AND LIKELY BRING SLIGHTLY COOLER AIR INTO NORTHEAST
IL TUE. A FRONTAL BOUNDARY WILL BRING DRIER AIR AND P-CLOUDY SKIES
TO THE FORECAST AREA FOR TUE...WITH TEMPS HOLDING ARND 80 TO THE LOW
80S. WITH A WEAK GRADIENT EXPECTED TUE AFTN...A LAKE BREEZE MAY
DEVELOP AND COOL TEMPS IN THE AFTN NEAR LAKE MICHIGAN.

PROGRESSIVE FLOW REMAINS ALOFT...WHICH WILL HELP TO FLUSH THE SFC
RIDGE EAST BY EARLY WED. THE QUASI-STATIONARY FRONTAL BOUNDARY WILL
BEGIN TO WORK BACK NORTH EARLY WED...WITH MOISTURE POOLING NORTH
ALONG RETURN FLOW FROM THE WESTERN SFC RIDGE ACROSS THE SOUTHEASTERN
CONUS. GUIDANCE CONTINUES TO POINT TOWARDS YET ANOTHER SFC LOW
DEVELOPING ACROSS THE SOUTHERN PLAINS...THEN LIFTING NORTHEAST
TOWARDS THE WESTERN GREAT LAKES LATE WED EVE.

PRECIP CHANCES WILL STEADILY INCREASE AS LLVL MOISTURE RAMPS UP WED
AFTN/EVE. WIND FIELDS CONTINUE TO LOOK IMPRESSIVE WED EVE ACROSS THE
FORECAST AREA...AS A DYNAMIC MID-LVL VORT RIDES EAST ALONG THE ZONAL
FLOW AT 500MB. GIVEN THE BUOYANT ATMOSPHERE WED NGT...AND THE
POTENTIAL FOR DEVELOPMENT OF AN MCS WITH THE NEXT WAVE...SEEMS
FAVORABLE THAT HEAVY RAINFALL OR FLASH FLOODING REMAINS A MAIN
CONCERN. THIS CONVECTIVE ACTIVITY WILL THEN LIKELY PUSH THE FRONTAL
BOUNDARY BACK TO THE SOUTH...OR AT LEAST IN THE FAR SOUTHERN CWFA
THUR. WILL CONTINUE THE MENTION OF PRECIP ACROSS THE ENTIRE FORECAST
AREA THUR...ALTHOUGH COULD SEE THE CONVECTIVE/PRECIP CHANCES
SHIFTING SOUTH AWAY FROM THE WISC/IL STATELINE.

TEMPS WED/THUR WILL WARM BACK INTO THE LOW/MID 80S. WINDS MAY REMAIN
SLIGHTLY EASTERLY/SOUTHEASTERLY WED ACROSS FAR NORTHEAST IL...AND
COULD KEEP TEMPS SLIGHTLY COOLER WITH A MARINE LAYER BLEEDING
INLAND.

BEACHLER

&&

.LONG TERM...
239 PM CDT

WEDNESDAY NIGHT THROUGH MONDAY...

NUMERICAL MODELS CONTINUE TO EVOLVE UPPER PATTERN SIGNIFICANTLY LATE
WEEK AND THIS WEEKEND AS AN UPPER RIDGE BUILDS OVER WESTERN NORTH
AMERICA WITH A TROUGH CARVING OUT OVER THE GREAT LAKES.  THIS
DEVELOPING HIGH AMPLITUDE PATTERN WILL CAUSE TWO IMPORTANT SHIFTS IN
OUR SENSIBLE WEATHER FOR LATE WEEK AND BEYOND. FIRST... NORTHWEST
FLOW ALOFT WILL ENABLE MUCH COOLER CONDITIONS COMPARED TO SEASONAL
AVERAGES FOR LATE JUNE.  THIS WILL BE ESPECIALLY THE CASE FRIDAY AS
COOLER AIR VIA NORTHEASTERLY FLOW BEHIND A DEPARTING COLD FRONT AND
AHEAD OF WEAK HIGH PRESSURE MAY NOT ALLOW TEMPS TO REACH 70 RIGHT
ALONG THE LAKE MICHIGAN SHORE... CLOSE TO 15 DEGREES BELOW THE
AVERAGE MAX TEMPS.  HIGH TEMPS ARE LOOKING TO REMAIN IN THE 70S SAT-
MON.

AND THE SECOND IMPORTANT SHIFT IN OUR SENSIBLE WEATHER FOR LATE WEEK
AND THE WEEKEND... WHILE EACH DAY WILL WARRANT MENTION OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST... WITH HIGH AMPLITUDE NORTHWEST FLOW
ALOFT... THE NATURE OF THE RAIN AND RAIN PRODUCING SYSTEMS WILL BE
DRASTICALLY DIFFERENT THEN WHAT WE HAVE EXPERIENCED THE PAST 2
WEEKS. THE UPSHOT WILL BE BRIEFER DURATION LIGHTER RAINFALL EVENTS.
NOT THAT A MOMENTARY HEAVIER SHOWER WONT BE POSSIBLE... (IT STILL
WILL)... BUT FLOODING RAINS APPEAR UNLIKELY AS GULF MOISTURE GETS
CUT OFF. THIS WILL ALLOW FOR AREA RIVERS TO CONTINUE TO FALL.

ED F

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* PERIOD OF THUNDERSTORMS LIKELY MID-LATE EVENING. BRIEF MVFR
  CIG/VIS POSSIBLE WITH HEAVY RAINFALL.

* COLD FRONT PASSES LATE EVENING...WINDS SHIFT WEST-NORTHWEST.

* NORTHEAST WINDS LIKELY TUESDAY AFTERNOON.

RATZER

//DISCUSSION...UPDATED 00Z...

THUNDERSTORMS ARE INCREASING IN COVERAGE OVER EASTERN IA/WESTERN
IL AT 2330Z...IN ASSOCIATION WITH A MID-LEVEL SHORT WAVE
DISTURBANCE. MONITORING OF AMDAR ASCENT SOUNDINGS OVER THE PAST
SEVERAL HOURS HAS INDICATED SLOWLY WEAKENING CAP OVER NORTHERN IL
WITH BOUNDARY LAYER WARMING AND COOLING ALOFT DUE TO LARGE SCALE
ASCENT. WHILE GREATEST POTENTIAL FOR THUNDERSTORMS...ESPECIALLY
SEVERE STORMS...WILL LIKELY REMAIN SOUTH OF TERMINALS...IT DOES
APPEAR THAT TRENDS WILL SUPPORT AT LEAST A BRIEF PERIOD OF TSRA AT
CHICAGO TERMINALS MID-LATE EVENING. HAVE MAINTAINED ONLY A VCTS AT
RFD AS IT LOOKS LIKE MOST ACTIVITY WILL PASS SOUTH OF THE AIRPORT.
SOME PATCHY MVFR CIGS NEAR 2500 FT ALREADY DEVELOPING IN A FEW
SPOTS AND EXPECT CONDITIONS IN/NEAR TSRA TO LOWER TO MVFR
VIS/CIGS. COLD FRONT LOOKS TO PUSH THROUGH TERMINALS LATE THIS
EVENING...WITH TSRA THREAT ENDING 04-05Z.

FORECAST SOUNDINGS INDICATE GOOD DRYING IN LOW LEVELS OVERNIGHT
WITH VFR CONDITIONS EXPECTED THROUGH TUESDAY. MODEST WEST-
NORTHWEST WINDS TO BECOME NORTHWEST BY TUESDAY AM...AND LIKELY
NORTHEAST OFF LAKE MICHIGAN TUESDAY AFTERNOON.

RATZER

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* MEDIUM-HIGH CONFIDENCE IN TSRA COVERAGE/TIMING THIS EVENING.

* HIGH CONFIDENCE ALL OTHER ELEMENTS.

RATZER

//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...

WEDNESDAY...TSRA LIKELY...ESPECIALLY LATE. SOUTHEAST WINDS.

THURSDAY...CHANCE TSRA. SOUTHEAST WINDS BECOMING NORTHWEST.

FRIDAY...SLIGHT CHANCE TSRA. NORTHEAST WINDS.

SATURDAY...SLIGHT CHANCE TSRA. NORTHEAST WINDS.

SUNDAY...CHANCE TSRA. SOUTHWEST WINDS.

RATZER

&&

.MARINE...
230 PM CDT

CONVECTION THIS EVENING CONTINUES TO ROLL WEST TO EAST
ACROSS THE LAKE...WITH SOME OF THE THUNDERSTORMS BECOMING STRONG OR
SEVERE. THE MAIN CONCERN FROM ANY THUNDERSTORMS WOULD BE WIND GUSTS
IN EXCESS OF 50KT. OTHERWISE THE BETTER MIXING HAS BEEN SLOW TO
DEVELOP WITH WINDS GENERALLY FROM THE SOUTH BETWEEN 10-20KT. CLOSER
TO THE NEARSHORE WATERS WINDS HAVE INCREASED THIS AFTN TO BETWEEN 20-
30KT...AND COULD SEE SOME GALE FORCE GUSTS TO 35KT.

LOW PRESSURE WILL SLIDE EAST ACROSS LAKE SUPERIOR TONIGHT...WITH
HIGH PRESSURE BUILDING IN FROM THE WEST. THIS WILL ALLOW WINDS TO
QUICKLY VEER NORTH WITH A WEAK BUMP IN THE GRADIENT AND WINDS
BRIEFLY INCREASING TO 10-20KT OVERNIGHT. THEN WINDS WILL DIMINISH
TUE...WITH THE GRADIENT WEAKENING. THE FAST WEST TO EAST FLOW WILL
CONTINUE WITH HIGH PRESSURE SHIFTING EAST WED...AND WINDS TURNING
SOUTHERLY. THE GRADIENT APPEARS TO INCREASE YET AGAIN LATE WED/THUR
WITH ANOTHER LOW PRESSURE SYSTEM NEARING LAKE MICHIGAN.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
     UNTIL 10 PM MONDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 22, 3:17 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
317 PM CDT MON JUN 22 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
232030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
317 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
    DAMAGING WINDS IN EXCESS OF 70 MPH.
    HAIL TO THE SIZE OF GOLFBALLS.
    HEAVY RAIN.
    FREQUENT CLOUD TO GROUND LIGHTNING.
    A LOCALIZED TORNADO THREAT.

  AREAS AFFECTED AND TIMING:

 SCATTERED STORMS ARE EXPECTED TO DEVELOP FROM SOUTHERN WISCONSIN
 THROUGH EASTERN IOWA AND WESTERN ILLINOIS LATE THIS AFTERNOON.
 AS THESE MOVE INTO THE OUTLOOK AREA INTO EARLY THIS EVENING THEY
 WILL LIKELY INCREASE IN COVERAGE. SEVERE WEATHER WILL BE
 POSSIBLE AREAWIDE...WITH A SLIGHTLY HIGHER LIKELIHOOD SOUTH OF
 I-88. THE PRIMARY TIMING LOOKS TO BE 5-9 PM WEST OF THE
 INTERSTATE 55 CORRIDOR...AND 7 TO 11 PM EAST OF THE INTERSTATE
 55 CORRIDOR.

  DISCUSSION:

 STORMS SHOULD INCREASE IN COVERAGE ACROSS THE REGION BY LATE
 AFTERNOON AND ESPECIALLY EARLY THIS EVENING AS THEY MOVE
 EAST...WITH LIKELY EXPLOSIVE SEVERE THUNDERSTORM DEVELOPMENT IN
 SOME AREAS. A RISK OF LARGE AND DAMAGING HAIL AND DAMAGING WINDS
 EXISTS WITH ANY OF THE STORMS DURING THIS TIME. THE DAMAGING
 WINDS WILL BE GREATEST WITH ANY ORGANIZED COMPLEX OF
 STORMS...WHICH ONE OR TWO IS LIKELY...AGAIN MORE SO SOUTH OF
 I-88. A TORNADO OR TWO IS POSSIBLE AS WELL. IN ADDITION...THE
 STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND
 ISOLATED FLOODING PROBLEMS.

MODERATE TO MAJOR FLOODING CONTINUES ON THE PORTIONS OF THE
IROQUOIS RIVER...MODERATE FLOODING CONTINUES ON THE ILLINOIS
RIVER NEAR LA SALLE...AND MINOR TO MODERATE FLOODING CONTINUES
ON PORTIONS OF THE KANKAKEE RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN AS EARLY AS WEDNESDAY...BUT ARE
MORE LIKELY WEDNESDAY NIGHT INTO THURSDAY MORNING. SOME OF THESE
STORMS COULD POTENTIALLY BE SEVERE...THOUGH THE MORE LIKELY
HAZARD WILL PROBABLY BE HEAVY RAINFALL AND THE THREAT OF FLASH
FLOODING.

PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL
REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR A PERIOD THIS EVENING.

&&

LMZ740>745-232030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
317 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY WITH THUNDERSTORMS
LIKELY THIS EVENING. SOME OF THE STORMS MAY BE SEVERE AND
PRODUCE WIND GUSTS OVER 50 KT.

STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
LATE THIS MORNING THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY NIGHT INTO THURSDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-232030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
317 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

PERIODS OF THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING...ANY OF
WHICH COULD BE SEVERE AND PRODUCE WIND GUSTS OVER 50 KT.

AREAS OF DENSE FOG WILL CONTINUE THROUGH MID MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY NIGHT INTO
THURSDAY...ESPECIALLY SOUTHERN PORTIONS OF THE LAKE.

&&

MTF/RC/BEACHLER

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jun 22, 4:33 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     NON-TSTM WND DMG JOLIET                  41.53N 88.12W
06/22/2015                   WILL               IL   TRAINED SPOTTER

            12 INCH DIAMETER TREE DOWN NEAR RT 59 AND CATON FARM.

0415 PM     NON-TSTM WND DMG 2 N JOLIET              41.56N 88.12W
06/22/2015                   WILL               IL   TRAINED SPOTTER

            4 TO 10 INCH DIAMETER TREE LIMBS DOWN NEAR LARKIN AND
            THEODORE.

0415 PM     NON-TSTM WND DMG JOLIET                  41.53N 88.12W
06/22/2015                   WILL               IL   NWS EMPLOYEE

            6 TO 8 INCH TREE LIMB DOWN...WEST SIDE NEAR COUNTY LINE
            ROAD.

0355 PM     NON-TSTM WND GST JOLIET                  41.53N 88.12W
06/22/2015  E48 MPH          WILL               IL   AWOS

&&
Local storm report, Jun 22, 4:36 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
436 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     NON-TSTM WND GST ROMEOVILLE              41.65N 88.09W
06/22/2015  M49 MPH          WILL               IL   OFFICIAL NWS OBS

            MEASURED 49 MPH AT NWS OFFICE.

&&
Local storm report, Jun 22, 4:52 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
452 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     NON-TSTM WND DMG 4 E WHEATFIELD          41.19N 86.98W
06/22/2015                   JASPER             IN   TRAINED SPOTTER

            6 INCH DIAMETER TREE BLOWN DOWN.

&&
Local storm report, Jun 22, 5:01 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
501 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     NON-TSTM WND DMG LOCKPORT                41.59N 88.05W
06/22/2015                   WILL               IL   TRAINED SPOTTER

            11 INCH DIAMETER TREE LIMB DOWN NEAR STATE STREET AND
            17TH STREET.

&&
Local storm report, Jun 22, 5:03 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
503 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     NON-TSTM WND DMG PLAINFIELD              41.62N 88.20W
06/22/2015                   WILL               IL   PUBLIC

            SMALL TREE LIMBS DOWN NEAR VON ESCH ROAD BETWEEN CATON
            FARM AND ROUTE 30.

&&

NBATZEK
Local storm report, Jun 22, 5:04 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     NON-TSTM WND DMG JOLIET                  41.53N 88.12W
06/22/2015                   WILL               IL   PUBLIC

            EASTBOUND I-80 EAST OF LARKIN. LARGE TREE FELL. IDOT AND
            ISP ON SCENE. VIA SOCIAL MEDIA.

&&

C

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:03 PM CDTTornado WarningLOTLee57 min
Jun 22, 7:30 PM CDTFlash Flood WarningLOTLaSalle, Lee, Ogle6 hr
Jun 22, 8:03 PM CDTTornado WarningLOTLaSalle, Lee42 min
Jun 22, 8:38 PM CDTTornado Warning Tornado observedLOTLaSalle37 min
Jun 22, 8:59 PM CDTFlash Flood WarningLOTDeKalb, Grundy, Kendall, LaSalle, Lee3 hr
Jun 22, 9:06 PM CDTTornado Warning Tornado observedLOTGrundy, LaSalle39 min
Jun 22, 9:28 PM CDTTornado WarningLOTGrundy47 min
Jun 22, 9:38 PM CDTSevere Thunderstorm WarningLOTCook, Kankakee, Will37 min
Jun 22, 9:53 PM CDTTornado Warning Tornado observedLOTGrundy, Kankakee, Will32 min
Jun 22, 10:05 PM CDTFlash Flood WarningLOTGrundy, Kendall, Will7 hr
Jun 22, 10:09 PM CDTSevere Thunderstorm WarningLOTIroquois, Kankakee, Will66 min
Jun 22, 10:12 PM CDTTornado WarningLOTKankakee18 min
Jun 22, 10:37 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, LaSalle, Livingston, Will53 min
Jun 22, 10:39 PM CDTFlash Flood WarningLOTGrundy, Iroquois, Kankakee, Livingston, Will8 hr
Jun 22, 11:17 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Kankakee, Livingston43 min
Jun 22, 11:22 PM CDTFlash Flood Warning EmergencyLOTKankakee7 hr
Jun 22, 11:23 PM CDTTornado WarningLOTFord, Iroquois, Kankakee, Livingston37 min
Jun 22, 11:34 PM CDTRiver Flood WarningLOTLaSalle46 hr
Jun 22, 11:43 PM CDTTornado WarningLOTIroquois, Kankakee26 min
Jun 22, 11:50 PM CDTAreal Flood WarningLOTDeKalb, Grundy, Kendall, LaSalle, Lee6 hr
Jun 23, 3:30 AM CDTRiver Flood AdvisoryLOTGrundy36 hr
Jun 23, 4:54 AM CDTAreal Flood WarningLOTGrundy, Kankakee, Kendall, LaSalle, Lee, Will30 hr
Jun 23, 6:24 AM CDTRiver Flood WarningLOTGrundy25 hr
Jun 23, 3:08 PM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more44 hr

Nearby

Tornado Warnings in Illinois, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.